Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jun 9, 2011, 5:09 PM EDT for 4 counties in Connecticut. It was in force for 71 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 5:09 PM EDT (21:09 UTC)
- Expired
- Jun 9, 2011, 6:20 PM EDT
- In force
- 71 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT
The radar
The Brookhaven radar (KOKX), 72 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:25 PM EDT | TSTM WND DMG | Cheshire, CT | TREE DOWN ON SOUTH MERIDEN STREET. ROAD CLOSED. |
| Jun 9, 5:30 PM EDT | TSTM WND GST 58 | North Haven, CT | |
| Jun 9, 6:05 PM EDT | TSTM WND GST 61 | North Haven, CT | SMALL TREES DOWN |
| Jun 9, 6:07 PM EDT | MARINE TSTM WIND 41 | Middle Beach, CT | 36 KT GUST AT HAMMONASSET MESONET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:34 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.2 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1610 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
484
WUUS51 KOKX 092109
SVROKX
CTC001-007-009-011-092245-
/O.NEW.KOKX.SV.W.0014.110609T2109Z-110609T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEW LONDON COUNTY IN SOUTHERN CONNECTICUT...
NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 645 PM EDT...
* AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 18 MILES NORTHWEST OF LEBANON TO BETHEL...AND
MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4142 7180 4132 7186 4133 7209 4126 7236
4124 7268 4125 7290 4128 7291 4129 7290
4125 7295 4130 7355 4164 7294 4157 7294
4156 7282 4163 7271 4165 7252 4159 7246
4160 7234 4172 7224 4166 7215 4164 7179
TIME...MOT...LOC 2109Z 279DEG 39KT 4184 7242 4134 7334
$$
NV2 follow-up statements
715
WWUS51 KOKX 092155
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
555 PM EDT THU JUN 9 2011
CTC001-007-009-011-092245-
/O.CON.KOKX.SV.W.0014.000000T0000Z-110609T2245Z/
FAIRFIELD CT-MIDDLESEX CT-NEW HAVEN CT-NEW LONDON CT-
555 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NEW LONDON...NEW HAVEN...MIDDLESEX AND FAIRFIELD COUNTIES...
AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF VOLUNTOWN
TO GUILFORD...MOVING EAST AT 45 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4142 7180 4132 7186 4133 7209 4126 7236
4124 7268 4125 7290 4128 7291 4129 7290
4125 7295 4130 7355 4164 7294 4157 7294
4156 7282 4163 7271 4165 7252 4159 7246
4160 7234 4172 7224 4166 7215 4164 7179
TIME...MOT...LOC 2154Z 279DEG 39KT 4176 7177 4126 7270
$$
NV748
WWUS51 KOKX 092220
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
620 PM EDT THU JUN 9 2011
CTC001-007-009-011-092230-
/O.CAN.KOKX.SV.W.0014.000000T0000Z-110609T2245Z/
FAIRFIELD CT-MIDDLESEX CT-NEW HAVEN CT-NEW LONDON CT-
620 PM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NEW LONDON...NEW HAVEN...
MIDDLESEX AND FAIRFIELD COUNTIES IS CANCELLED...
THE WARNING HAS BEEN BEEN CANCELLED AS THE THUNDERSTORMS HAVE
WEAKENED AND ARE MOVING SOUTH OF THE AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4142 7180 4132 7186 4133 7209 4126 7236
4124 7268 4125 7290 4128 7291 4129 7290
4125 7295 4130 7355 4164 7294 4157 7294
4156 7282 4163 7271 4165 7252 4159 7246
4160 7234 4172 7224 4166 7215 4164 7179
TIME...MOT...LOC 2220Z 279DEG 39KT 4171 7140 4122 7233
$$
NVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:09 PM EDT, 0 minutes earlier.
Area forecast discussion, Jun 9, 5:09 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
509 PM EDT THU JUN 9 2011
.SYNOPSIS...
BERMUDA HIGH OVER THE ATLANTIC WILL CONTINUE TO BRING HOT AND HUMID
CONDITIONS ACROSS THE AREA. A COLD FRONT WILL MOVE THROUGH THE
REGION TONIGHT THROUGH FRIDAY MORNING. THIS FRONT WILL STALL SOUTH
OF THE AREA ON FRIDAY AS HIGH PRESSURE SLIDES TO OUR NORTH. A WARM
FRONT APPROACHES ON SATURDAY AND PASSING JUST NORTH OF THE
REGION EARLY SUNDAY. A COLD FRONT PASSES THROUGH LATE SUNDAY
FOLLOWED BY HIGH PRESSURE FOR EARLY NEXT WEEK. LOW PRESSURE
APPROACHES FROM THE GREAT LAKES ON THURSDAY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
WITH THE LINE OF SHOWERS AND THUNDERSTORMS MOVING INTO THE CWA
HAVE UPPED THE POPS TO CATEGORICAL AND LIKELY INTO EARLY THIS
EVENING...00Z. AND WITH THE WATCH UP CONTINUED THE ENHANCED
WORDING. HAVE RECEIVED REPORTS OF LARGE HAIL AND DAMAGING WIND GUSTS.
SEVERE THUNDERSTORM WATCH #452 IN EFFECT FOR OUR ENTIRE FORECAST
AREA THROUGH 10 PM EDT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL
AND DAMAGING WINDS.
A LINE OF RAPIDLY INTENSIFYING TSTMS MOVING SOUTHEAST ACROSS
SOUTH CENTRAL NEW YORK IS EXPECTED TO IMPACT THE LOCAL AREA BY 6
PM THIS AFTERNOON. AHEAD OF THIS LINE A FEW POP UP SCT
THUNDERSTORMS HAVE ALREADY BEGUN TO DEVELOP. DUE TO THE
INSTABILITY OVER THE AREA...ANY STORMS THAT DEVELOP HAVE THE
POTENTIAL TO BECOME SEVERE...BUT WITH THE BULK OF THE FORCING WELL
NORTH OF THE REGION...WILL CONTINUE TO CARRY CHANCE POPS. TSTMS
WILL DIMINISH AS THEY MOVE OFFSHORE LATE THIS EVENING.
HEAT ADVISORY REMAINS UP FOR NYC AND MOST OF NE NJ THROUGH THIS
EVENING.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH FRIDAY NIGHT/...
SHOWERS AND THUNDERSTORMS TAPER OFF THROUGH THIS EVENING...AND
COLD FRONT SAGS SOUTH OF THE REGION BY LATE TONIGHT AND STALL
SOUTH OF THE REGION. WITH NORTHERLY WINDS AND A COOLER...LESS
HUMID AIRMASS BEGINS TO BUILD INTO THE REGION. LOW PRESSURE DEVELOPS
OVER THE MID-ATLANTIC ON FRIDAY...AND SOME DEVELOPING SHOWERS AND
THUNDERSTORMS WILL BEGIN TO PUSH EASTWARD TOWARDS WESTERN PORTIONS
OF THE FORECAST AREA. TEMPERATURES ON FRIDAY WILL BE SEVERAL
DEGREES ABOVE NORMAL...TOPPING OFF IN THE MID-UPPER 80S IN/AROUND
NYC AND IN THE LOW TO MID 80S ELSEWHERE. HIGHS WILL BE IN THE 70S
ALONG THE COAST.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
UPPER LOW OVER SOUTHERN ONTARIO SATURDAY SLIDES EAST SOUTHEAST TO
NEAR OTTAWA SUNDAY EVENING. THE TROUGH THEN SHARPENS EARLY IN THE
WEEK AS IT PRESSES SOUTHEAST ACROSS NEW ENGLAND ON MONDAY. RIDGING
BUILDS IN ON TUESDAY CONTINUING INTO WEDNESDAY. ANOTHER SHORT WAVE
APPROACHES LATE THURSDAY.
LATEST 09Z SREF AND 12Z DETERMINISTIC NCEP RUNS SHOW GOOD AGREEMENT
IN THE SYNOPTIC SCALE MASS FIELDS THROUGH SUNDAY. UPPER LOW DRIVES
SURFACE LOW FROM LAKE HURON ON SATURDAY INTO QUEBEC ON SUNDAY.
SURFACE FRONT TO THE SOUTH ALONG THE DELMARVA SATURDAY MORNING WORKS
ITS WAY NORTH WITH ESE SURFACE FLOW THROUGH THE AFTN TO A POSITION
OFF THE SOUTH JERSEY COAST. THUS...WITH OVER-RUNNING AND ESE LOW
LEVEL FLOW...EXPECTING A CLOUDY DAY GOOD THREAT OF SHOWERS AND A
CHANCE FOR ELEVATED CONVECTION AS SOUNDINGS SHOWING UP TO A 1000
J/KG OF ELEVATED CAPE. RIDGING FROM HIGH OVER THE GULF OF MAINE
SHOULD LIMIT EASTERN SECTIONS TO CHC POPS.
WARM FRONT LIFTS NORTH OVERNIGHT WITH CONTINUED LIKELY POPS.
THINKING IS THAT THE TRAILING COLD FRONT COMES ACROSS ON SUNDAY. NAM
IS FASTER WITH THIS THAN GFS...BUT THIS IS WELL WITHIN THE SPREAD OF
UNCERTAINTY SEEN IN THE SREF. THUS...WE KEEP THE LIKELY POP GOING
THROUGH THE DAY ON SUNDAY. WHILE IT CLEARLY WILL NOT RAIN THE
ENTIRE WEEKEND...DO NOT FEEL IT IS POSSIBLE TRY TO TIME OUT THE
PERIODS OF PCPN THAT WILL AFFECT US...OR ATTEMPT TO DO SUCH AT THIS
TIME. IN FACT...EXPECT THERE TO BE SIGNIFICANT PERIODS OF DRY WX.
SO...WOULD NOT CANCEL OUTDOOR PLANS FOR THE WEEKEND...BUT BE
THINKING OF A CONTINGENCY AND CHECK BACK TOMORROW AND THROUGH THE
WEEKEND FOR FCST UPDATES.
COLD ADVECTION ON MONDAY WITH UPPER TROUGH PASSAGE. INCREASED THE
CUMULUS IN THE AFTERNOON...WITH SLIGHT CHANCE FOR SHOWERS DUE TO
STEEP LOW LEVEL LAPSE RATES...SUBSIDENCE ALOFT WOULD SUPPRESS THE
TSTM POTENTIAL.
SW OVERRUNNING SETS UP ON WEDNESDAY NIGHT WITH WARM FRONT LIFTING
NORTH EARLY ON THURSDAY AS SURFACE LOW PRESSURE PASSES NORTH. CHC
POPS USED.
TEMPS THROUGH THE PERIOD ARE CLOSE TO SEASONABLE AND MOS GUIDANCE.
DID LOWER TEMPS FROM GUIDANCE SLIGHTLY ON SATURDAY DUE TO CLOUD
COVER...PCPN AND SOUTHEAST FLOW.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
A COLD FRONT WILL MOVE THROUGH THE REGION FROM THE WEST THIS EVENING.
EXPECT SCATTERED SHOWERS/TSTMS THROUGH 01-02Z. SOME OF THESE
STORMS WILL BE QUITE STRONG. SUB VFR CONDITIONS LIKELY...WITH
BRIEF LIFR OR VLIFR.
IN TERMS OF WINDS...SEA BREEZE HAS DEVELOPED OVER COASTAL
TERMINALS WITH S FLOW...AND GENERAL SW FLOW HAS DEVELOPED INLAND.
GUSTS ARE LIKELY AS WINDS ALOFT INCREASE. THIS GENERAL FLOW MAY
BE DISRUPTED AS TIMES BY OUTFLOW BOUNDARIES FROM DISTANT TSTMS
WITH WIND DIRECTIONS CHANGING QUICKLY OR BECOMING VARIABLE.
COLD FRONT MOVES TONIGHT...WITH VFR CONDITIONS PREVAILING AND
WINDS BECOMING NW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY WITH ASSOCIATED CIGS/VSBYS
IN APPROACHING TSTMS. WINDS MAY BECOME VARIABLE OR CHANGE
DIRECTION DUE TO OUTFLOW FROM TSTMS.
OUTLOOK FOR 18Z FRIDAY THROUGH MONDAY...
FRI - SUN...PERIODS OF SUB-VFR POSSIBLE IN SHOWERS/TSTMS.
MON - TUE...VFR. GUSTY NW WINDS PSBL.
&&
.MARINE...
SUB SCA CONDS EXPECTED THROUGH FRIDAY NIGHT.
WINDS AND SEAS REMAIN BELOW SCA LEVELS THROUGH THE WEEKEND
AS A WARM FRONT APPROACHES SATURDAY AND PASSES NORTH. FOG COULD BE
AN ISSUE SAT NIGHT...THOUGH NOT CURRENTLY IN THE FCST.
COLD FRONT PASSES THROUGH LATE SUNDAY WITH STRONG NW FLOW
POTENTIALLY GUSTING TO SCA LEVELS ON MONDAY.
&&
.HYDROLOGY...
LOCALIZED HEAVY RAINFALL WITH ANY STRONG TO SEVERE THUNDERSTORMS
THIS EVENING...WITH RAINFALL RATES IN EXCESS OF 1 INCH PER HOUR.
SLOW MOVING FRONTAL SYSTEM SAT NIGHT INTO SUNDAY NIGHT WILL MOST
LIKELY BRING AREAL QPF OF 1/4 TO 1/2 INCH. LOCALLY HIGHER AMOUNTS
ARE POSSIBLE WITH ANY HEAVIER CONVECTION.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NYZ072>075-176-
178.
NJ...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NJZ004-006-
103>108.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...PW
MARINE...
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Jun 9, 2:47 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 247 PM EDT THU JUN 9 2011 CTZ011-012-101900- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ078>081-101900- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-CTZ005>010-NJZ002-NYZ067>071-177-179-101900- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-NORTHERN FAIRFIELD-NORTHERN NEW HAVEN- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHERN NASSAU- SOUTHERN NASSAU- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NJZ004-006-103>108-NYZ072>075-176-178-101900- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHERN QUEENS- SOUTHERN QUEENS- 247 PM EDT THU JUN 9 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-355-101900- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 247 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jun 9, 3:15 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
315 PM EDT THU JUN 9 2011
NYZ067-068-092015-
ORANGE-PUTNAM-
315 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHERN ORANGE AND PUTNAM
COUNTIES...
AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4151 7450 4151 7448 4158 7441 4160 7407
4159 7405 4159 7396 4157 7396 4153 7399
4145 7399 4145 7398 4149 7393 4151 7381
4136 7379 4139 7450
NVSpecial weather statement, Jun 9, 3:37 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
337 PM EDT THU JUN 9 2011
NJZ002-NYZ067-069-092030-
ORANGE-ROCKLAND-WESTERN PASSAIC-
337 PM EDT THU JUN 9 2011
...STRONG THUNDERSTORM WILL IMPACT PASSAIC...ROCKLAND AND SOUTHERN
ORANGE COUNTIES...
AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF UNIONVILLE...MOVING EAST AT
25 MPH.
SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4140 7396 4132 7398 4129 7395 4127 7397
4124 7397 4122 7394 4113 7394 4113 7444
4119 7438 4132 7464
NVLocal storm report, Jun 9, 3:49 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
349 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M0.75 INCH ORANGE NY EMERGENCY MNGR
0338 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
&&
LNLocal storm report, Jun 9, 3:58 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.50 INCH ORANGE NY CITY OFFICIAL
MONTGOMERY AIRPORT
&&
LNLocal storm report, Jun 9, 4:10 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
410 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.75 INCH ORANGE NY TRAINED SPOTTER
TREES AND WIRES DOWN ALSO
&&
LNLocal storm report, Jun 9, 5:07 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M0.75 INCH ORANGE NY EMERGENCY MNGR
0338 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
0344 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.75 INCH ORANGE NY CITY OFFICIAL
MONTGOMERY AIRPORT
0345 PM HAIL MONTGOMERY 41.52N 74.24W
06/09/2011 M1.50 INCH ORANGE NY CITY OFFICIAL
MONTGOMERY AIRPORT
0408 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
0409 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
0410 PM HAIL NEWBURGH 41.50N 74.02W
06/09/2011 M1.75 INCH ORANGE NY TRAINED SPOTTER
0410 PM TSTM WND DMG NEWBURGH 41.50N 74.02W
06/09/2011 ORANGE NY TRAINED SPOTTER
TREES AND WIRES DOWN
0457 PM TSTM WND DMG BROOKFIELD 41.48N 73.41W
06/09/2011 FAIRFIELD CT TRAINED SPOTTER
LARGE TREE DOWN ON ROUTE 7 JUST NORTH OF 202. ROAD
CLOSED.
&&
LNThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:22 PM EDT | Special Weather Statement | OKX | 53 min | |
| Jun 8, 9:33 PM EDT | Severe Thunderstorm Warning | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 57 min |
| Jun 9, 1:35 AM EDT | Special Weather Statement | OKX | 40 min | |
| Jun 9, 1:44 AM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 46 min |
| Jun 9, 2:16 AM EDT | Special Weather Statement | OKX | 29 min | |
| Jun 9, 9:38 AM EDT | Special Weather Statement | OKX | 67 min | |
| Jun 9, 10:31 AM EDT | Special Weather Statement | OKX | 1 min | |
| Jun 9, 4:18 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 57 min |
| Jun 9, 4:55 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 68 min |
| Jun 9, 5:22 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 53 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.